Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 19, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 7, 2007, 3:29 AM CST for 39 counties in Alabama. It took effect at Nov 7, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2007, 3:29 AM CST (09:29 UTC)
- In effect from
- Nov 7, 2007, 12:00 PM CST
- Expired
- Nov 7, 2007, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2173 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 070929 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 AM CST WED NOV 7 2007 ...VERY DRY CONDITIONS ACROSS CENTRAL ALABAMA TODAY... .HIGH PRESSURE WILL CONTINUE ACROSS THE AREA TODAY...KEEPING A VERY DRY AIRMASS IN PLACE. LOOK FOR RELATIVE HUMIDITY VALUES DURING THE AFTERNOON HOURS ON WEDNESDAY AND THURSDAY TO FALL TO AND BELOW 25 FOR AT LEAST 3 TO 4 HOURS. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF CENTRAL ALABAMA. ALZ011>015-017>050-072100- /O.NEW.KBMX.FW.W.0019.071107T1800Z-071108T0000Z/ /O.NEW.KBMX.FW.A.0009.071108T1800Z-071109T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 329 AM CST WED NOV 7 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON. A DRY AIRMASS WILL BE IN PLACE THROUGH THURSDAY. THIS WILL RESULT IN A HIGH FIRE DANGER FOR THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL INTO THE LOWER TO MID 20 PERCENT RANGE. OUTDOOR BURNING IS STRONGLY DISCOURAGED A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF MODERATE WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JRA
2 follow-up statements
000 WWUS84 KBMX 072057 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CST WED NOV 7 2007 ...VERY DRY CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA THROUGH THURSDAY... ALZ011>015-017>050-080015- /O.UPG.KBMX.FW.A.0009.071108T1800Z-071109T0000Z/ /O.NEW.KBMX.FW.W.0020.071108T1800Z-071109T0000Z/ /O.CON.KBMX.FW.W.0019.000000T0000Z-071108T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 257 PM CST WED NOV 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 NOON TO 6 PM CST THURSDAY. IN ADDITION...THE RED FLAG WARNING TODAY REMAINS IN EFFECT UNTIL 6 PM CST. A DRY AIRMASS WILL CONTINUE ACROSS CENTRAL THROUGH THURSDAY. THIS WILL RESULT IN A HIGH FIRE DANGER FOR THE REMAINDER OF THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20 TO 25 PERCENT RANGE. OUTDOOR BURNING IS STRONGLY DISCOURAGED A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS84 KBMX 080021 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 621 PM CST WED NOV 7 2007 ...VERY DRY CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA THROUGH THURSDAY... ALZ011>015-017>050-081030- /O.EXP.KBMX.FW.W.0019.000000T0000Z-071108T0000Z/ /O.CON.KBMX.FW.W.0020.071108T1800Z-071109T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 621 PM CST WED NOV 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY. A DRY AIRMASS WILL CONTINUE ACROSS CENTRAL THROUGH THURSDAY. THIS WILL RESULT IN A HIGH FIRE DANGER FOR THE REMAINDER OF THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20 TO 25 PERCENT RANGE. OUTDOOR BURNING IS STRONGLY DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 6, 11:35 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Nov 6, 11:35 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1135 PM CST TUE NOV 6 2007 .UPDATE...FOR AVIATION. && .DISCUSSION... COLD FRONT WHICH CROSSED CENTRAL ALABAMA LAST NIGHT AND TODAY NOW STRETCHES SOUTHWARD ALONG THE EAST COAST...TO JUST NORTH OF JACKSONVILLE FLORIDA...AND ACROSS THE NORTHERN GULF OF MEXICO. BEHIND THE FRONT...COLD AND DRY AIR HAS FILTERED INTO THE REGION AS SURFACE HIGH PRESSURE BUILDS EAST INTO THE MID MISSISSIPPI AND TENNESSEE RIVER VALLEYS. UNDER CLEAR SKIES...TEMPERATURES HAVE FALLEN INTO THE 40S ACROSS THE AREA. BY DAYBREAK...EXPECT MINIMUM TEMPERATURES TO BOTTOM OUT IN THE LOW 30S ACROSS THE NORTHERN HALF OF THE FORECAST AREA...AND IN THE MID 30S IN THE SOUTHERN HALF. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8AM FOR THE NORTHERN COUNTIES. MADE TWEAKS TO HOURLY TEMPERATURE AND DEWPOINT GRIDS TO SHOW CURRENT TRENDS. OTHERWISE...NO CHANGES WERE MADE. 14 && .FIRE WEATHER... WE WERE VERY CLOSE TO REACHING RED FLAG CONDITIONS THIS AFTERNOON... WITH HUMIDITIES DROPPING INTO THE LOWER/MID 20S IN SOME SPOTS. WILL HAVE TO WATCH CONDITIONS AGAIN TOMORROW...AS WE WILL BE BORDERLINE ONCE AGAIN. && .AVIATION...06Z AVIATION DISCUSSION. NO RESTRICTIONS EXPECTED THROUGH THE FCST PERIOD. JONES/90 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FREEZE WARNING TONIGHT ZONES 11>15..17>29. &&
Hazardous weather outlook, Nov 6, 8:35 PM CST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 835 PM CST TUE NOV 6 2007 ALZ011>015-017>050-080235- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 835 PM CST TUE NOV 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A FREEZE WARNING IS IN EFFECT TONIGHT AND EARLY WEDNESDAY MORNING FOR AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 20. MUCH COLDER AIR WILL OVERSPREAD THE AREA LATER TONIGHT AS HIGH PRESSURE SETTLES IN AND AS WINDS DIMINISH...LOOK FOR READINGS TO FALL INTO THE 30 TO 35 DEGREE RANGE ACROSS THE NORTH AND MIDDLE 30S SOUTH. SOME OF THE NORMALLY COLDER SECTIONS OF THE NORTH COULD DIP INTO THE 20S. PREPARATIONS SHOULD BE COMPLETED THIS AFTERNOON FOR THE EXPECTED COLD READINGS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES EARLY THURSDAY MORNING WILL ONCE AGAIN FALL INTO THE 30 TO 35 DEGREE RANGE MAINLY ALONG AND NORTH OF INTERSTATE 20...WITH SOME OF THE USUALLY COLDER LOCATIONS REACHING THE 20S. A FREEZE WATCH...AND ULTIMATELY A FREEZE WARNING...WILL AGAIN LIKELY BE NEEDED FOR THESE AREAS WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. JONES/90
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:29 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
| Nov 7, 8:45 AM CST | Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 23 hr |
| Nov 7, 2:57 PM CST | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 27 hr |
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.